Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 248, NWS Lincoln, IL

June 28, 2006Edgar County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2006, 3:48 PM CDT for Edgar County, Illinois. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2006, 3:48 PM CDT (20:48 UTC)
Expired
Jun 28, 2006, 4:30 PM CDT
In force
42 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Edgar County, IL

The radar

The Indianapolis radar (KIND), 127 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 4:40 PM CDTHAIL 1Paris, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
575 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 282048
SVRILX
ILC045-282130-
/O.NEW.KILX.SV.W.0248.060628T2048Z-060628T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
348 PM CDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 430 PM CDT.

* AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHEAST OF REDMON...OR ABOUT 6 MILES
  SOUTHWEST OF PARIS...AND WAS MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARIS...
  VERMILION...

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3969 8790 3949 8788 3948 8755 3969 8754

$$

HARDIMAN
2 follow-up statements
000 
WWUS53 KILX 282110
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
410 PM CDT WED JUN 28 2006

ILC045-282130-
/O.CON.KILX.SV.W.0248.000000T0000Z-060628T2130Z/
EDGAR-
410 PM CDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN EDGAR COUNTY...

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF PARIS...MOVING EAST AT
25 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  THE TOWN OF VERMILION...
  RURAL EDGAR COUNTY.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3969 8790 3949 8788 3948 8755 3969 8754

$$

HARDIMAN
000 
WWUS53 KILX 282130
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
430 PM CDT WED JUN 28 2006

ILC045-282140-
/O.EXP.KILX.SV.W.0248.000000T0000Z-060628T2130Z/
EDGAR-
430 PM CDT WED JUN 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EDGAR COUNTY EXPIRES
AT 430 PM CDT...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3969 8790 3949 8788 3948 8755 3969 8754

$$

HARDIMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:37 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 28, 2:37 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
237 PM CDT WED JUN 28 2006

.DISCUSSION...
CONCERNS TODAY ARE THE CONVECTIVE TO FIRE THIS EVENING...DIMINISHING
AFTER MIDNIGHT. WARM FRONT FIRES AGAIN THURSDAY NIGHT...TRIGGERING
CHANCE IN SOUTHWEST 1/3. THEN...NEXT RAIN CHANCE BEGINS LATE IN
WEEKEND THROUGH THE HOLIDAY WITH ZONAL FLOW ALOFT AND STALLING
FRONTAL SYSTEM OVER REGION.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MSAS AND LAPS DATA FOR TODAY SHOWS THE BEST INSTABILITY ALONG AND
AHEAD OF WEAK SURFACE TROF NEARLY EAST-WEST OVER NORTH CENTRAL CWA
AT 19Z. WEAK CONVERGENCE ALONG AND AHEAD OF THE BOUNDARY TRIGGERING
AFTERNOON CONVECTION. ISOLATED SEVERE HAIL WILL BE POSSIBLE IN THE
EVENING HOURS IN A FEW OF THE STRONGER UPDRAFTS. SEVERE POTENTIAL
LIMITED THOUGH IN CWA DUE TO LACK OF SIGNIFICANT UPPER LEVEL
SUPPORT. THERE IS THOUGH...A WEAK VORT MAX SEEN IN MOISTURE CHANNEL
DATA DIVING FROM SOUTHEAST MN TO NORTHEAST IA. THIS FEATURE WILL
CONTINUE TO ROTATE SOUTHEAST THIS EVENING AND MAY HELP TO FIRE
ADDITIONAL SCT TSTMS IN REST OF NORTHWEST CWA...THEREFORE HAVE KEPT
THE POPS AT 30 IN THE NORTHWEST SECTION. THE WAVE MAY ALSO ENHANCE
THE CONVECTION ASSOCIATED WITH THE TROF...HOWEVER WAVE APPEARS IN
SATELLITE DATA TO BE WEAKER THAN IN PREVIOUS DAYS ACTIVITY.

OVERNIGHT...HIGH PRESSURE MOVES IN...WITH SOME RETURN FLOW SOUTH OF
CWA BEGINNING BY LATE THURSDAY. WARM FRONT APPEARS TO GET SOMEWHAT
ACTIVE OVERNIGHT WITH LOW LEVEL JET DEVELOPMENT. HAVE ADDED CHANCE
POPS IN THE SOUTHWEST 1/3 OF CWA FOR THURSDAY NIGHT WITH SLIGHT
CHANCE ON FRIDAY MORNING.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
EXTENDED MODELS SIMILAR IN FORECAST. UPPER LEVEL FLOW BECOMES MORE
ZONAL IN NATURE AS THE PREVIOUS UPPER TROUGH OFF TO EAST BY
SATURDAY. SIGNIFICANT UPPER WAVE TO MOVE THROUGH GREAT LAKES LATE
SATURDAY INTO SUNDAY WILL DRAG FRONT INTO CENTRAL IL...WITH IT
STALLING IN REGION. WITH EXPECTED UNSTABILITY AND FRONTAL ZONE IN
REGION...HAVE INCREASED POPS OVER REGION FOR SATURDAY AFTERNOON
THROUGH TUESDAY NIGHT. STILL TOO EARLY TO DETERMINE HOW SIGNIFICANT
THIS WITH BE...AS OVERNIGHT RAINFALL MAY BE EXTENSIVE IF LOW LEVEL
JET DEVELOPS AS PROGGED. WILL HAVE TO WATCH THIS. BY
WEDNESDAY...TROF DEVELOPS AGAIN OVER REGION.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GOETSCH
Hazardous weather outlook, Jun 28, 11:22 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1122 AM CDT WED JUN 28 2006

ILZ042>057-061>063-066>068-071>073-291100-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1122 AM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A WEAK COLD FRONT SLOWLY MOVING THROUGH CENTRAL ILLINOIS THIS
MORNING WILL STALL OUT BETWEEN THE I-72 AND I-70 CORRIDORS THIS
AFTERNOON. THIS FRONT WILL BECOME A FOCUS FOR SCATTERED SHOWERS
AND THUNDERSTORMS ALONG AND SOUTH OF THE I-72 CORRIDOR THIS
AFTERNOON... ESPECIALLY AFTER 1 PM. THIS ACTIVITY SHOULD SPREAD
SOUTH AND EAST OF I-70 BY THE LATE AFTERNOON HOURS... GENERALLY
AFTER 3 PM.

SOME OF THESE STORMS MAY BECOME SEVERE... WITH LARGE HAIL BEING
THE PRIMARY SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WARM FRONT WILL MOVE INTO THE MID MISSISSIPPI VALLEY OVER THE
WEEKEND... AND STALL OUT THROUGH EARLY NEXT WEEK. THIS WILL RESULT
IN THE RISK FOR THUNDERSTORMS SATURDAY NIGHT THROUGH TUESDAY. AT
THIS TIME... IT IS TOO EARLY TO DETERMINE IF THERE IS A THREAT OF
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND INTO TONIGHT.

ILZ027>031-036>038-040-041-291100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
1122 AM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A THREAT FOR A FEW ISOLATED THUNDERSTORMS LATER
THIS AFTERNOON. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL...
WITH AN OUTSIDE CHANCE OF A SEVERE STORM OR TWO. THE PRIMARY
SEVERE THREAT SHOULD REMAIN OFF THE THE SOUTH AND EAST... AHEAD OF
A WEAK COLD FRONT WHERE THUNDERSTORMS WILL HAVE THE OPPORTUNITY TO
BECOME MORE ORGANIZED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WARM FRONT WILL MOVE INTO THE MID MISSISSIPPI VALLEY OVER THE
WEEKEND... AND STALL OUT THROUGH EARLY NEXT WEEK. THIS WILL RESULT
IN THE RISK FOR THUNDERSTORMS SATURDAY NIGHT THROUGH TUESDAY. AT
THIS TIME... IT IS TOO EARLY TO DETERMINE IF THERE IS A THREAT OF
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS AFTERNOON.

HARDIMAN/AUTEN

In the hours before

Local storm report, Jun 28, 1:58 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
158 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             BISMARCK                40.27N 87.60W
06/28/2006  E0.88 INCH       VERMILION          IL   PUBLIC

            LASTED FOR 2 MINUTES. REPORTED BY ILX SIGNIFICANT WEATHER
            OBSERVER.

&&

MILLER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:39 AM CDTSevere Thunderstorm WarningILXFulton49 min
Jun 28, 6:48 AM CDTSevere Thunderstorm WarningILXDeWitt, Piatt42 min
Jun 28, 1:40 PM CDTSevere Thunderstorm WarningILXVermilion35 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.